EMAIL THIS PAGE TO A FRIEND

Tubercle

Isoniazid-related hepatotoxicity: a study of the effect of rifampicin administration on the metabolism of acetylisoniazid in man.


PMID 2617692

Abstract

It has been proposed that isoniazid-induced hepatotoxicity may be increased by concomitant rifampicin treatment and that this could be mediated by inducing the metabolism of the isoniazid metabolite monoacetylhydrazine to potent acylating agents capable of causing liver necrosis. To investigate this postulated mechanism we studied the kinetics of the metabolism of acetylisoniazid in a slow and a rapid acetylator prior to and after rifampicin administration. Pretreatment with rifampicin did not modify the metabolism of acetylisoniazid to any noteworthy extent nor did it increase the metabolism by non-acetylation routes of the monoacetylhydrazine liberated in vivo from acetylisoniazid.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

A8309
Acethydrazide, 90%
C2H6N2O